zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Global stability and periodic solution of a model for HIV infection of CD4$^{+}$ T cells. (English) Zbl 1117.92040
Summary: It is well-known that mathematical models provide very important information for the research of human immunodeficiency virus-type 1 and hepatitis C virus (HCV). However, the infection rate of almost all mathematical models is linear. The linearity shows the simple interaction between the T cells and the viral particles. We consider the classical mathematical model with non-linear infection rate. The global dynamics of this model is rigorously established. We prove that, if the basic reproduction number $R_{0}\leqslant 1$, the HIV infection is cleared from the T-cells population; if $R_{0}>1$, the HIV infection persists. Further, the existence of a non-trivial periodic solution is also studied by means of numerical simulations.

MSC:
92C60Medical epidemiology
37N25Dynamical systems in biology
34D23Global stability of ODE
34K20Stability theory of functional-differential equations
WorldCat.org
Full Text: DOI
References:
[1] Ho, D.; Neumann, A.; Perelson, A.; Chen, W.; Leonard, J.; Markowitz, M.: Rapid turnover of plasma virions and CD4+ lymphocytes in HIV-1 infection. Nature 373, 123-126 (1995)
[2] De Boer, R. J.; Perelson, A. S.: Target cell limited and immune control models of HIV infection: a comparison. J. theor. Biol. 190, 201 (1998)
[3] Perelson, A. S.; Nelson, P. W.: Mathematical analysis of HIV-I dynamics in vivo. SIAM rev. 41, 3 (1999) · Zbl 1078.92502
[4] Perelson, A.; Nelson, P.: Mathematical analysis of HIV-1 dynamics in vivo. SIAM rev. 41, No. 1, 3-44 (1999) · Zbl 1078.92502
[5] Perelson, A.; Essunger, P.; Cao, Y.; Vesanen, M.; Hurley, A.; Saksela, K.; Markowitz, M.; Ho, D.: Decay characteristics of HIV-1-infected compartments during combination therapy. Nature 387, 188 (1997)
[6] Ho, D.; Neumann, A.; Perelson, A.; Chen, W.; Leonard, J.; Markowitz, M.: Rapid turnover of plasma virions and CD4+ lymphocytes in HIV-1 infection. Nature 373, 123-126 (1995)
[7] Perelson, A.; Neumann, A.; Markowitz, M.; Leonard, J.; Ho, D.: HIV-1 dynamics in vivo: virion clearance rate, infected cell life-span, and viral generation time. Science 271, 1582 (1996)
[8] Lasalle, J. P.: The stability of dynamical system, regional conference series in applied mathematics. (1976) · Zbl 0364.93002
[9] Freedman, H. I.; Tang, M. X.; Ruan, S. G.: Uniform persistence and flows near a closed positively invariant set. J. dyn. Differen. equat. 6, 583 (1994) · Zbl 0811.34033
[10] Li, M. Y.; Graef, J. R.; Wang, L.; Karsai, J.: Global dynamics of a SEIR model with a varying total population size. Math. biosci. 160, 191 (1999) · Zbl 0974.92029
[11] De Leenheer, P.; Smith, H. L.: Virus dynamics: a global analysis. SIAM J. Appl. math. 63, No. 4, 1313-1327 (2003) · Zbl 1035.34045
[12] Li, M. Y.; Muldowney, J. S.: A geometric approach to the global stability problems. SIAM J. Math. anal. 27, 1070 (1996) · Zbl 0873.34041
[13] Fiedler, M.: Additive compound matrices and inequality for eigenvalues of stochastic matrices. Czech math. J. 99, 392 (1974) · Zbl 0345.15013
[14] Muldowney, J. S.: Compound matrices and ordinary differential equations. Rocky mountain J. Math. 20, 857-872 (1990) · Zbl 0725.34049
[15] Coppel, W. A.: Stability and asymptotic behavior of differential equations. (1995) · Zbl 0838.52014
[16] Butler, G. J.; Waltman, P.: Persistence in dynamical system. Proc. am. Math. soc. 96, 425 (1986) · Zbl 0603.58033
[17] Waltman, P.: A brief survey of persistence. Delay differential equations and dynamical systems, 31 (1991) · Zbl 0756.34054
[18] Jr., R. H. Martin: Logarithmic norms and projections applied to linear differential system. J. math. Anal. appl. 45, 432 (1974)